Drug-induced tremors go away when you stop taking the medicine thats causing the shaking.
Treatment or changes in medications may not be required at all if the tremors are mild and do not interfere with daily activity.
If the benefit of the medicine is greater than the problems caused by the tremor, different doses or types of medicines may be tried. Different doses or similar medications may not cause the tremor.
In rare cases, a drug such as propranalol (Inderol) or mysoline (Primadone) may be added to try and control the tremor. This may be done in the drug causing the tremor cannot be stopped
Never stop taking any medicine without first talking to your doctor.
Drug-induced tremor is not a dangerous condition, but some patients find the tremors annoying and embarrassing.
Severe tremor can interfere with daily activities, especially fine motor skills such as writing, and other activities such as eating or drinking.
Calling Your Health Care Provider
Call your health care provider if you are taking a medication and tremors develop that interfere with activity or are accompanied by other symptoms.
Review Date : 8/14/2008
Reviewed By : Daniel B. Hoch, PhD, MD, Assistant Professor of Neurology, Harvard Medical School, Department of Neurology, Massachusetts General Hospital; and Linda Vorvick, MD, Seattle Site Coordinator, Lecturer, Pathophysiology, MEDEX Northwest Division of Physician Assistant Studies, University of Washington School of Medicine. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only — they do not constitute endorsements of those other sites. © 1997- 2010 A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.